Electronic Communications in Probability

Some infinite divisibility properties of the reciprocal of planar Brownian motion exit time from a cone

Stavros Vakeroudis and Marc Yor

Full-text: Open access


With the help of the Gauss-Laplace transform for the exit time from a cone of planar Brownian motion, we obtain some infinite divisibility properties for the reciprocal of this exit time.

Article information

Electron. Commun. Probab., Volume 17 (2012), paper no. 23, 9 pp.

Accepted: 16 June 2012
First available in Project Euclid: 7 June 2016

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 60J65: Brownian motion [See also 58J65]
Secondary: 60E07: Infinitely divisible distributions; stable distributions

Bougerol's identity infinite divisibility Chebyshev polynomials L\'{e}vy measure Thorin measure generalized Gamma convolution (GGC)

This work is licensed under a Creative Commons Attribution 3.0 License.


Vakeroudis, Stavros; Yor, Marc. Some infinite divisibility properties of the reciprocal of planar Brownian motion exit time from a cone. Electron. Commun. Probab. 17 (2012), paper no. 23, 9 pp. doi:10.1214/ECP.v17-2090. https://projecteuclid.org/euclid.ecp/1465263156

Export citation


  • Alili, Larbi; Dufresne, Daniel; Yor, Marc. Sur l'identité de Bougerol pour les fonctionnelles exponentielles du mouvement brownien avec drift. (French) [On the Bougerol identity for exponential functionals of Brownian motion with drift] Exponential functionals and principal values related to Brownian motion, 3–14, Bibl. Rev. Mat. Iberoamericana, Rev. Mat. Iberoamericana, Madrid, 1997.
  • Bertoin, Jean. Lévy processes. Cambridge Tracts in Mathematics, 121. Cambridge University Press, Cambridge, 1996. x+265 pp. ISBN: 0-521-56243-0
  • Biane, Philippe; Pitman, Jim; Yor, Marc. Probability laws related to the Jacobi theta and Riemann zeta functions, and Brownian excursions. Bull. Amer. Math. Soc. (N.S.) 38 (2001), no. 4, 435–465 (electronic).
  • Bondesson, Lennart. Generalized gamma convolutions and related classes of distributions and densities. Lecture Notes in Statistics, 76. Springer-Verlag, New York, 1992. viii+173 pp. ISBN: 0-387-97866-6
  • Bougerol, Philippe. Exemples de théorèmes locaux sur les groupes résolubles. (French) [Examples of local theorems on solvable groups] Ann. Inst. H. Poincaré Sect. B (N.S.) 19 (1983), no. 4, 369–391.
  • Chaumont, L.; Yor, M. Exercises in probability. A guided tour from measure theory to random processes, via conditioning. Cambridge Series in Statistical and Probabilistic Mathematics, 13. Cambridge University Press, Cambridge, 2003. xvi+236 pp. ISBN: 0-521-82585-7
  • Itô, Kiyoshi; McKean, Henry P., Jr. Diffusion processes and their sample paths. Die Grundlehren der Mathematischen Wissenschaften, Band 125 Academic Press, Inc., Publishers, New York; Springer-Verlag, Berlin-New York 1965 xvii+321 pp.
  • James, Lancelot F.; Roynette, Bernard; Yor, Marc. Generalized gamma convolutions, Dirichlet means, Thorin measures, with explicit examples. Probab. Surv. 5 (2008), 346–415.
  • Orthogonal polynomials and special functions. Notes for the lectures of the Summer School held at Katholieke Universiteit Leuven, Leuven, August 12–16, 2002. Edited by Erik Koelink and Walter Van Assche. Lecture Notes in Mathematics, 1817. Springer-Verlag, Berlin, 2003. x+249 pp. ISBN: 3-540-40375-2
  • Lebedev, N. N. Special functions and their applications. Revised edition, translated from the Russian and edited by Richard A. Silverman. Unabridged and corrected republication. Dover Publications, Inc., New York, 1972. xii+308 pp.
  • Revuz, Daniel; Yor, Marc. Continuous martingales and Brownian motion. Third edition. Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], 293. Springer-Verlag, Berlin, 1999. xiv+602 pp. ISBN: 3-540-64325-7
  • Rivlin, Theodore J. Chebyshev polynomials. From approximation theory to algebra and number theory. Second edition. Pure and Applied Mathematics (New York). John Wiley & Sons, Inc., New York, 1990. xvi+249 pp. ISBN: 0-471-62896-4
  • Vakeroudis, S.: On hitting times of the winding processes of planar Brownian motion and of Ornstein-Uhlenbeck processes, via Bougerol's identity. phTeor. Veroyatnost. i Primenen.-SIAM Theory Probab. Appl., 56 (3), (2011), 566–591 (in TVP).
  • Vakeroudis, S. and Yor, M.: Integrability properties and Limit Theorems for the first exit times from a cone of planar Brownian motion. To appear in phBernoulli, (2012).
  • Yor, Marc. Loi de l'indice du lacet brownien, et distribution de Hartman-Watson. (French) Z. Wahrsch. Verw. Gebiete 53 (1980), no. 1, 71–95.
  • Yor, Marc. Exponential functionals of Brownian motion and related processes. With an introductory chapter by Hélyette Geman. Chapters 1, 3, 4, 8 translated from the French by Stephen S. Wilson. Springer Finance. Springer-Verlag, Berlin, 2001. x+205 pp. ISBN: 3-540-65943-9